Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


no sexual desire
Mar 27, 2010

hi there i have started treatment about 1.6 years im on darunavir(prestiza) boosted by rytonavir once a day my cd4 are 388 and vl undetectable i started with cd4 170 and vl 40.000 .before starting treatment i was very sexualy active ,now i have no desire of sex i feel allways tired and low mood.could it be the treatment that make me like this or something else? im thinking to stop treatment as i coped well withouth it for about 10 years but unsure what to do..many thanks paul uk...

Response from Dr. Frascino

Hey UK-Paul,

I doubt your decreased libido is directly related to your antiretroviral therapy. There are many reasons why your Mr. Happy may not be quite so happy these days. Topping the list of potential causes would be:

1. Hypogonadism. Low testosterone levels are common in HIVers and frequently linked with lack of sex drive and frequency of woodies. Your doctor should check your "free" testosterone level. If low for age-related controls, testosterone replacement therapy would be warranted.

2. Psychological problem. Depression is frequently associated with "low mood," decreased libido and a variety of other problems. Ask your doctor for a referral for an evaluation. Treatment could perk up more than your mood.

There are a number of other conditions that could be culprits, but I'd suggest you check these two out first and talk to your HIV specialist physician about further evaluation if needed, OK?

I'd strongly advise against stopping your treatment!

Good luck Paul. I'm quite confident you and your Mr. Happy can be returned to their former glory with the appropriate workup and treatment.

Dr. Bob


Previous
I woohooed !! THANK YOU !! (So stressed, please help ! Feb 12, 2010)
Next
I know I must be bugging You , but now my family is starting to think I am NUTS ! Please Help + Donation

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement